Can OCs contribute to sexual dysfunction?

Article

If a patient on hormonal contraceptives (HC) is complaining about lack of interest in sex, one of the first things to think about is stopping her contraceptive.

If a patient on hormonal contraceptives (HC) is complaining about lack of interest in sex, one of the first things to think about is stopping her contraceptive. According to a paper presented at this year's ASRM conference, about 15% of women on oral, transvaginal, or transdermal contraceptives experience diminished libido and vaginal dryness. When researchers from UCLA instructed patients experiencing such sexual problems to stop their HC, they noticed a significant improvement in libido, arousal, lubrication, and orgasm. While the study only involved 11 patients, the investigators nevertheless found that these sexual improvements correlated with changes in serum testosterone and sex hormone-binding globulin, suggesting that the "anti-androgenic" features of HC may have a downside. (Abstract O-195 Fertil Steril. Vol 82; Suppl 2, 2004).

Related Videos
Why doxycycline PEP lacks clinical data for STI prevention in women
The importance of nipocalimab’s FTD against FNAIT | Image Credit:  linkedin.com
Enhancing cervical cancer management with dual stain | Image Credit: linkedin.com
Fertility treatment challenges for Muslim women during fasting holidays | Image Credit: rmanetwork.com
Understanding the impact of STIs on young adults | Image Credit: providers.ucsd.edu.
CDC estimates of maternal mortality found overestimated | Image Credit: rwjms.rutgers.edu.
Study unveils maternal mortality tracking trends | Image Credit: obhg.com
How Harmonia Healthcare is revolutionizing hyperemesis gravidarum care | Image Credit: hyperemesis.org
Unveiling gender disparities in medicine | Image Credit:  findcare.ahn.org.
Exploring the intersection of heart health and women's health | Image Credit: cedars-sinai.org
Related Content
© 2024 MJH Life Sciences

All rights reserved.